Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2009, 4:08 PM CDT for Vermilion County, Illinois. It was in force for 67 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2009, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 1, 2009, 5:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 138 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:13 PM CDT | HAIL 1 | 1 S Rankin, IL | RELAYED BY EMA |
| Jun 1, 4:15 PM CDT | TSTM WND GST 60 | 5 E Rankin, IL | RELAYED BY EMA |
| Jun 1, 4:15 PM CDT | HAIL 1 | 5 E Rankin, IL | RELAYED BY EMA |
| Jun 1, 4:19 PM CDT | TORNADO | 1 Nw Hoopeston, IL | BRIEF TOUCHDOWN...ON GROUND FOR LESS THAN ONE MINUTE. RELAYED FROM EMA. |
| Jun 1, 4:25 PM CDT | TSTM WND DMG | Hoopeston, IL | SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. FLAGPOLE BLOWN DOWN. HALF MILE NORTH OF HOOPESTON. RELAYED BY EMA. |
| Jun 1, 4:35 PM CDT | HAIL 0.88 | Hoopeston, IL | RELAYED BY EMA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 012108 SVRILX ILC183-012215- /O.NEW.KILX.SV.W.0049.090601T2108Z-090601T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 408 PM CDT MON JUN 1 2009 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS... * UNTIL 515 PM CDT. * AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF RANKIN...OR ABOUT 14 MILES EAST OF PAXTON...AND WAS MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HOOPESTON... ROSSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4033 8753 4034 8794 4049 8794 4048 8754 TIME...MOT...LOC 2108Z 267DEG 15KT 4044 8787 $$ GEELHART
3 follow-up statements
000 WWUS53 KILX 012121 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 421 PM CDT MON JUN 1 2009 ILC183-012215- /O.CON.KILX.SV.W.0049.000000T0000Z-090601T2215Z/ VERMILION IL- 421 PM CDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN VERMILION COUNTY... AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HOOPESTON...OR 17 MILES EAST OF PAXTON...MOVING EAST AT 15 MPH. STORM SPOTTERS REPORTED QUARTER SIZE HAIL AND 60 MPH WINDS AT 415 PM... 7 MILES WEST OF HOOPESTON. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... HOOPESTON AND ROSSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A REINFORCED BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4049 8792 4048 8754 4033 8753 4034 8788 TIME...MOT...LOC 2121Z 267DEG 15KT 4044 8778 $$ GEELHART
000 WWUS53 KILX 012139 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 439 PM CDT MON JUN 1 2009 ILC183-012215- /O.CON.KILX.SV.W.0049.000000T0000Z-090601T2215Z/ VERMILION IL- 439 PM CDT MON JUN 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN VERMILION COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOOPESTON...OR 21 MILES NORTH OF DANVILLE...MOVING EAST AT 20 MPH. THIS STORM PRODUCED NICKEL SIZE HAIL AT HOOPESTON AT 435 PM. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL NORTHEASTERN VERMILION COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS && LAT...LON 4049 8780 4048 8754 4033 8753 4033 8768 TIME...MOT...LOC 2139Z 266DEG 16KT 4045 8766 $$ GEELHART
000 WWUS53 KILX 012212 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 512 PM CDT MON JUN 1 2009 ILC183-012222- /O.EXP.KILX.SV.W.0049.000000T0000Z-090601T2215Z/ VERMILION IL- 512 PM CDT MON JUN 1 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY EXPIRES AT 515 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER...THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH 530 PM. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4049 8780 4048 8754 4033 8753 4033 8768 TIME...MOT...LOC 2212Z 266DEG 16KT 4046 8747 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON JUN 1 2009 .DISCUSSION... ISSUED 300 PM CDT MON JUN 1 2009 LATEST SURFACE ANALYSIS HAD A WAVY FRONTAL BOUNDARY EXTENDING FROM LOW PRESSURE OVER THE GREAT LAKES...SOUTHWEST INTO THE CENTRAL PLAINS. THE POSITION OF THIS FRONTAL BOUNDARY...AND THE SHOWERS/STORMS THAT OCCUR WITH IT...ARE THE PRIMARY FORECAST CONCERNS OVER THE NEXT FEW DAYS. 12Z MODELS REMAIN IN GOOD OVERALL AGREEMENT WITH THE LARGE SCALE WEATHER FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH MIDWEEK. HOWEVER...SHOWERS/STORMS WILL BECOME WIDESPREAD FROM TIME TO TIME ALONG THE FRONTAL ZONE AS IT APPROACHES AND MOVES THROUGH THE FORECAST AREA. THE MODELS CONTINUE TO EXHIBIT VARYING DEGREES OF CONVECTIVE FEEDBACK FROM SOME OF THESE STORMS WHICH MAKES PINPOINTING THE MOST FAVORED POSITION OF THE FRONT AND STORM DEVELOPMENT PROBLEMATIC. AT THIS POINT...HAVE TENDED TO FAVOR A BLEND OF SOLUTIONS...BUT THIS WILL CERTAINLY NEED TO BE TWEAKED AS THE MESOSCALE EFFECTS OF THE CONVECTION BECOME MORE CLEAR. SHORT TERM...TONIGHT THROUGH THURSDAY...THE AREA OF LOW PRESSURE OVER THE GREAT LAKES IS BEING DRIVEN BY A SHORT WAVE RACING ACROSS NORTHERN ONTARIO. BOTH OF THESE FEATURES WILL TRACK EAST SOUTHEAST WITH TIME...DRAGGING THE TRAILING COLD FRONT SOUTH THROUGH ILLINOIS TONIGHT. HOWEVER...THE FRONT WILL QUICKLY BECOME NEARLY PARALLEL TO THE MEAN UPPER FLOW AND STALL OUT LATER TONIGHT. THE FRONT IS MOVING INTO AN UNSTABLE AIRMASS ACROSS CENTRAL ILLINOIS THIS EVENING. CAPE VALUES IN THE VICINITY AND SOUTH OF THE FRONT SHOULD EXCEED 3000 J/KG INTO THIS EVENING. AROUND 35 KTS OF 0-6 KM BULK SHEAR SHOULD BE SUFFICIENT TO CAPITALIZE ON THE INSTABILITY AND PRODUCE SOME STRONG TO SEVERE STORMS. THE STALLED FRONT WILL NOT SIT STILL FOR VERY LONG BEFORE BEING PICKED UP BY A SHORT WAVE DIGGING OVER THE CANADIAN PRAIRIES. THIS WAVE WILL PULL THE FRONT BACK INTO NORTHERN ILLINOIS CAUSING A BREAK IN THE PRECIPITATION THREAT OVERNIGHT INTO TUESDAY MORNING. AS THIS SECOND WAVE PASSES TO OUR EAST ON TUESDAY...THE FRONT WILL BEGIN TO COME BACK SOUTH AGAIN INTO THE FORECAST AREA. IN ADDITION...ENERGY IS EXPECTED TO EJECT OUT OF AN UPPER LOW SPINNING OVER THE ROCKIES AND MAY HELP SHOWERS/STORMS TO DEVELOP TO DEVELOP IN THE WARM SECTOR TO THE SOUTH OF THE MAIN FRONT. THE APPROACH OF THE FRONT...AS WELL AS THE TWO UPPER DISTURBANCES...WILL PROVIDE ANOTHER RISK OF SEVERE WEATHER TUESDAY AFTERNOON AND EVENING. THE FRONT WILL KEEP HEADING SOUTH THIS TIME...AND WILL EXIT THE FORECAST AREA ON WEDNESDAY. THIS WILL BRING THE PRECIPITATION RISK TO AN END FROM NORTH TO SOUTH WEDNESDAY. HIGH PRESSURE AND DRIER AIR WILL BE IN PLACE FOR WEDNESDAY NIGHT/THURSDAY...PROVIDING A BREAK IN THE ACTIVE WEATHER FOR CENTRAL AND SOUTHEAST ILLINOIS. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...MODELS/ENSEMBLES CONTINUE TO HAVE THEIR DIFFERENCES TODAY IN THE EXTENDED RANGE OF THE FORECAST. WHILE THE CONSENSUS THAT THE REX BLOCK OVER THE EASTERN PACIFIC WILL BREAK DOWN BY THIS WEEKEND IS NOW STRONG...HOW QUICKLY IMPULSES ARRIVE FROM THE WEAKENING CUTOFF UPPER LOW OFF THE CALIFORNIA COAST IS LESS CLEAR. THIS DIFFERENCE IN TIMING IS STILL SIGNIFICANT...PLUS THERE WILL BE MORE THAN ONE WAVE EJECTING OUT OF THE EASTERN PACIFIC TROF RESULTING IN MORE THAN ONE PERIOD OF PRECIPITATION RISK. THAT BEING SAID...DO NOT EXPECT THE PERIOD FROM SATURDAY INTO MONDAY TO BE A WASHOUT AND DO NOT WANT TO CARRY MENTIONABLE CHANCES OF SHOWERS/STORMS THROUGH THE ENTIRE PERIOD. FOR NOW...WILL RESTRICT MENTIONABLE CHANCES FOR PRECIPITATION TO THE SATURDAY NIGHT/SUNDAY TIME PERIOD WHERE AT LEAST SOME MODEL CLUSTERING AND RUN-TO-RUN CONSISTENCY EXISTS. THIS PRECIPITATION WILL OCCUR ALONG A FRONTAL BOUNDARY THAT SHOULD LIE ACROSS THE REGION...WITH THE FRONT BEING ACTIVATED BY THE EJECTING SHORT WAVE ENERGY. A STRONGER PIECE OF ENERGY MAY HELP DRAG THE FRONT SOUTH OF THE REGION BY LATE MONDAY AND END PRECIPITATION CHANCES. WILL KEEP THE SUNDAY NIGHT/MONDAY PRECIPITATION CHANCES AROUND 20 PERCENT... WHICH KEEPS IT OUT OF THE WORDED FORECAST...AT THIS TIME GIVEN THE LINGERING UNCERTAINTY. TEMPERATURES WILL BE A TRICKY CALL DUE TO THE AFOREMENTIONED FRONTAL BOUNDARY. AMONG THE MODEL DISCREPANCIES ARE EXACTLY WHERE THIS FRONT WILL LIE OUT...PARTLY A RESULT IN THE DIFFERENCES IN MODEL TIMING. HAVE CHOSEN TO FOLLOW A MIDDLE OF THE ROAD TEMPERATURE SOLUTION...WHICH IS NEAR OR SLIGHTLY ABOVE NORMAL...BUT ADJUSTMENTS WILL BE NEEDED ONCE THE EXPECTED FRONTAL POSITION IS BETTER KNOWN. BAK && .AVIATION... ISSUED 1247 PM CDT MON JUN 1 2009 A CHALLENGING TAF FORECAST PERIOD COMING UP...WITH LOWER CONFIDENCE IN THE SECOND HALF OF THE PERIOD. MESOSCALE BOUNDARIES WILL PLAY A FACTOR IN TIMING OF WIND SHIFTS AND THE ULTIMATE POSITIONING OF THE SYNOPTIC FRONT...WHICH WILL LIKELY BE DRAPED ACROSS THE TAF SITES BY AROUND 06Z. WINDS BY THAT POINT WILL RANGE FROM NORTHEAST TO SOUTH...DEPENDING ON RELATION TO NORTH OR SOUTH SIDES OF THE FRONT. THE 18Z TAFS WERE ISSUED ON THE BASIS THAT THE FRONT WOULD BE SOUTH OF THE TAF SITES. THE FRONT IS EXPECTED TO RETREAT NORTHWARD BY THE END OF THE FORECAST PERIOD. INITIALLY...OUTFLOW BOUNDARY ROUGHLY FROM KUIN-KVYS WILL HELP TRIGGER SCATTERED THUNDERSTORMS...AND STORMS WERE ALREADY ONGOING FROM KIJX-KSPI. INCLUDED VCTS IN ALL TAF SITES THROUGH SUNSET. AREAS AROUND KBMI/KPIA WILL LIKELY SEE THE MOST WIDESPREAD ACTIVITY...AND TEMPO GROUPS REFLECT POTENTIAL MVFR CONDITIONS LATE AFTERNOON AND EARLY EVENING. OVERALL RAIN THREAT WILL SHIFT NORTH OF THE TAF SITES OVERNIGHT...AND DRY CONDITIONS EXPECTED FROM ABOUT 09Z ONWARD. CEILINGS LARGELY EXPECTED TO REMAIN IN VFR RANGE...ALTHOUGH SOME MVFR CEILINGS MAY BE POSSIBLE LATE IN THE PERIOD...DEPENDING ON THE FRONTAL POSITION. THIS WILL NEED TO BE MONITORED. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 1, 3:07 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT MON JUN 1 2009 ILZ027>031-036>038-040>046-021200- CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA- PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD- 307 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE DAYS SOUTH OF PEORIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...AS ANOTHER COLD FRONT SLOWLY WORKS ITS WAY SOUTH OVER CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY NIGHT...AS THE FRONT SLIPS TO OUR SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS EVENING. ILZ047>053-021200- CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT- 307 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL DAYS...ALTHOUGH STAGES WILL CONTINUE TO FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH ACROSS CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING...AS THE FRONT SLIPS TO OUR SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING. ILZ054>057-061>063-021200- CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY- 307 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AND TUESDAY EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH ACROSS CENTRAL AND EAST CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH WEDNESDAY MORNING...AS THE FRONT SLIPS TO OUR SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS EVENING. ILZ066>068-071>073-021200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 307 PM CDT MON JUN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AS A COLD FRONT SLOWLY WORKS ITS WAY SOUTH. A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS ALONG WITH HEAVY RAINFALL...BUT IT APPEARS THE MAIN THREAT FOR MORE ORGANIZED THUNDERSTORMS WILL BE JUST TO OUR NORTH. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING AS THE COLD FRONT SLIPS TO OUR SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. GEELHART
In the hours before
Special weather statement, Jun 1, 4:01 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 401 PM CDT MON JUN 1 2009 ILZ046-012145- VERMILION- 401 PM CDT MON JUN 1 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN VERMILION COUNTY UNTIL 445 PM CDT... AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS MOVING OVER NORTHERN VERMILION COUNTY...FROM RANKIN TO JUST SOUTH OF HOOPESTON. THE STORMS WERE MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES...AND WINDS AROUND 50 MPH...ARE EXPECTED WITH THESE STORMS. RAINFALL OF 1 TO 2 INCHES IS ALSO LIKELY IN A SHORT PERIOD OF TIME. LOCATIONS IMPACTED INCLUDE... HOOPESTON... ROSSVILLE... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4033 8793 4049 8794 4050 8755 4032 8754 TIME...MOT...LOC 2100Z 264DEG 19KT 4044 8783 GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:04 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 3 hr |
| Jun 1, 4:01 PM CDT | Special Weather Statement | ILX | Vermilion | 44 min |
| Jun 1, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 43 min |
| Jun 1, 5:26 PM CDT | Special Weather Statement | ILX | Marshall, Peoria | 64 min |
| Jun 1, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 59 min |
| Jun 1, 5:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 57 min |
| Jun 1, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 52 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 38 min |
| Jun 1, 6:18 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 57 min |
| Jun 1, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 53 min |
| Jun 1, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 50 min |
| Jun 1, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 35 min |
| Jun 1, 6:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| Jun 1, 6:48 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.